Kentucky, 2015Flash Flood and Flood in Kentucky, August 3 to 5, 2015
August 3 to 5, 2015 · NWS LMK · 11 events in 6 counties and zones
A warm, humid air mass collided with an approaching cold front August 3 and 4 across central Kentucky. Isolated to scattered thunderstorms developed and moved through parts of the region, producing locally damaging winds and excessive rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm, humid air mass collided with an approaching cold front August 3 and 4 across central Kentucky. Isolated to scattered thunderstorms developed and moved through parts of the region, producing locally damaging winds and excessive rainfall. A cluster of the storms regenerated over Bourbon County with reports of 4 to locally 6 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 3, 5:40 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 3, 5:40 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT MON AUG 3 2015
...UPDATED AVIATION DISCUSSION...
.SHORT TERM (NOW THROUGH TUESDAY NIGHT)...
ISSUED AT 335 PM EDT MON AUG 3 2015
IN THE NEAR TERM, SKIES WERE SUNNY ACROSS THE REGION WITH
TEMPEATURES RANGING FROM THE MID-UPPER 80S IN THE NORTH TO THE LOWER
90S IN THE SOUTH. REGIONAL SATELLITE AND RADAR IMAGERY SHOWS
CONVECTION DEVELOPING ALONG A BOUNDARY UP INTERSTATE 70 IN CENTRAL
INDIANA. AMDAR SOUNDINGS OUT OF COVINGTON AND LOUISVILLE STILL SHOW
A BIT OF CAPPING WHICH SHOULD KEEP CONVECTION MINIMIZED FOR THE NEXT
SEVERAL HOURS. HOWEVER, COMBINATION OF COLD FRONT SINKING SOUTHWARD
ALONG WITH SOME MODIFICATION IN THE CAP LATER THIS AFTERNOON/EVENING
SHOULD ALLOW SCATTERED SHOWERS AND STORMS TO DEVELOP. CURRENT
THINKING IS THAT BEST COVERAGE WILL BE ACROSS OUR NORTHEASTERN
SECTIONS, MAINLY EAST OF INTERSTATE 65. THEREFORE, WILL CONTINUE
CHANCE POPS FOR THIS EVENING WITH THE EXPECTATION THAT CONVECTION
WILL DIMINISH TOWARD MIDNIGHT. SOME STRONG/SEVERE CONVECTION WILL
BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.
FOR THE OVERNIGHT PERIOD, THE COLD FRONT WILL CONTINUE TO SINK
SOUTHWARD AND ASSOCIATED EVENING CONVECTION WILL DIMINISH AND FADE
AWAY. CLEAR TO PARTLY CLOUDY SKIES ARE EXPECTED OVERNIGHT WITH
TEMPERATURES DROPPING INTO THE MID-UPPER 60S IN THE NORTH WITH UPPER
60S TO AROUND 70 IN THE SOUTH. OVERNIGHT LOWS TUESDAY NIGHT WILL
RANGE FROM THE MID-UPPER 60S IN THE NORTH TO THE UPPER 60S TO LOWER
70S IN THE SOUTH.
FOR TUESDAY, AFOREMENTIONED FRONTAL BOUNDARY WILL BE DRAPED ACROSS
THE FORECAST AREA. CONVECTION WILL LIKELY REDEVELOP DURING THE
AFTERNOON. HOWEVER, COVERAGE LOOKS TO BE RATHER ISOLATED/SCATTERED
IN NATURE DUE TO A LACK OF FOCUSED FORCING. THEREFORE, PLAN ON
LEAVING IN THE ISOLATED STORM CHANCE WITH THIS UPDATE. STUCK CLOSER
TO THE WEIGHTED MODEL GUIDANCE FOR TEMPERATURES. THIS WOULD SUGGEST
HIGHS IN THE MID-UPPER 80S IN THE NORTH WITH UPPER 80S TO AROUND 90
IN THE SOUTH.
.LONG TERM (WEDNESDAY THROUGH MONDAY)...
ISSUED AT 320 PM EDT MON AUG 3 2015
WESTERN CONUS RIDGING WILL BE IN PLACE THROUGH THE LONG TERM.
MEANWHILE, TROUGHING WILL BE ESTABLISHED THROUGHOUT THE NORTHEAST
CONUS. THE OHIO RIVER VALLEY WILL BE SITUATED IN NORTHWEST FLOW
ALOFT BETWEEN THESE TWO FEATURES. INDIVIDUAL DISTURBANCES WILL MOVE
ACROSS THE AREA, THE STRONGEST OF WHICH WILL OCCUR WEDNESDAY-
THURSDAY. A DRIER PATTERN WILL TAKE OVER FOR THE WEEKEND, BEFORE
ANOTHER DISTURBANCE LOOKS TO ARRIVE ON MONDAY.
WEDNESDAY - THURSDAY...
MODELS CONTINUE TO AGREE ON A SHORTWAVE MOVING FROM THE EASTERN
PLAINS WEDNESDAY MORNING, THROUGH OUR AREA BY THURSDAY EVENING.
HOWEVER, MODELS SLIGHTLY DISAGREE ON THE EXACT TIMING AND PLACEMENT.
AT THE SURFACE, A FRONTAL BOUNDARY WILL BE NEAR OUR WESTERN CWA ON
WEDNESDAY MORNING, SLOWLY LIFTING NORTHEAST AS A WARM FRONT THROUGH
THURSDAY. THIS WILL OCCUR AS A SURFACE LOW DEVELOPS AHEAD OF THE
SHORTWAVE AND TRACKS ACROSS THE CWA THROUGH THURSDAY. AMPLE DEEP
MOISTURE WILL POOL AHEAD OF THE SYSTEM AND COMBINE WITH INSTABILITY
TO CREATE NUMEROUS THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY.
NOTICED A SLIGHTLY SLOWER TREND ON WEDNESDAY AFTERNOON SO WILL KEEP
HIGHEST COVERAGE WEST OF I-65 NEAR THE WARM FRONTAL BOUNDARY.
CAN'T RULE OUT A FEW STRONGER STORMS DURING THIS TIME FRAME AS
PLENTY OF INSTABILITY WILL BE PRESENT ALONG AND SOUTHWEST OF THE
RETREATING WARM FRONT. HOWEVER, DEEP LAYER SHEAR VALUES CONTINUE TO
LOOK MARGINAL (20-30 KNOTS) FOR ORGANIZATION. MORE CONCERNED WITH
THE POTENTIAL FOR HEAVY RAINFALL AS HIGHER PRECIPITABLE WATER VALUES
WILL COUPLE WITH A SLOW MOVING FRONT AND OVERALL SYSTEM. IN FACT,
WPC HAS PLACED MUCH OF KENTUCKY IN A SLIGT RISK FOR EXCESSIVE
RAINFALL.
THURSDAY NIGHT - FRIDAY NIGHT...
THE SYSTEM WILL MOVE OFF TO THE EAST BY THURSDAY NIGHT, WITH DRIER
NORTHWEST FLOW TAKING OVER. WILL LEAVE LINGERING CHANCES IN THE
EAST. SOME DATA STILL SUGGESTS THAT A SECONDARY DISTURBANCE WILL
CROSS THE NORTHWEST FLOW ALOFT THROUGH FRIDAY EVENING, WILL HAVE
SMALL CHANCES TO ACCOUNT FOR THIS. PREFER TO LEAN TOWARD THE DRIER
SOLUTION SUGGESTED BY THE NAM/ECMWF AS WE WILL BE IN THE SUBSIDENT
WAKE OF THE FIRST UPPER SYSTEM AND DEEPER MOISTURE WILL BE HARD TO
COME BY. THIS PERIOD WILL BE MARKED BY COOLER TEMPERATURES, WITH
HIGHS IN THE LOW-MID 80'S AND LOWS IN THE 60'S.
SATURDAY - SUNDAY NIGHT...
DATA CONTINUES TO INDICATE DRY NORTHWEST FLOW ALOFT THROUGH THE
WEEKEND SO WILL KEEP THINGS DRY WITH TEMPERATURES MORE SOLIDLY IN
THE 80'S. LOWS WILL BE SLIGHTLY MILDER IN THE MID TO UPPER 60'S.
MONDAY...
LOW CONFIDENCE TO START THE NEW WORK WEEK. HOWEVER, THERE IS GENERAL
AGREEMENT IN ANOTHER DISTURBANCE APPROACHING IN THE NORTHWEST FLOW
ALOFT. WILL LEAVE SMALL CHANCES IN THE FORECAST WITH TEMPERATURES IN
THE HIGH 80'S TO AROUND 90.
&&
.AVIATION (00Z TAF UPDATE)...
ISSUED AT 640 PM EDT MON AUG 3 2015
TWO EFFECTIVE BOUNDARIES THIS EVENING ARE THE SURFACE FRONT OVER
INDIANA...AND THE RESIDUAL OUTFLOW OVER WESTERN KENTUCKY. THE FORMER
BOUNDARY HAS SPARKED STORMS OVER SOUTHEAST INDIANA...BUT CONVECTION
IS REALLY STRUGGLING FARTHER WEST AND WILL HAVE A HARD TIME
IMPACTING LEX...LET ALONE SDF. A COUPLE CELLS ALONG THE OUTFLOW OVER
WESTERN KENTUCKY...AND IT WILL BE A CLOSE CALL WHETHER THAT
CONVECTION MAKES IT INTO BWG. WILL BE A LAST-MINUTE DECISION WHETHER
TO INCLUDE VCTS/CB...BUT AT THIS POINT THE BEST CHANCE FOR ANY
EVENING PRECIP WILL BE AT BWG.
ONCE DAYLIGHT FADES THERE WILL BE A DECENT OPPORTUNITY FOR OVERNIGHT
FOG...AS THE FRONT HANGS UP SOMEWHERE ACROSS KENTUCKY AND WINDS GO
LIGHT/VARIABLE. WILL CARRY MVFR VIS AT BWG WITH THE MOISTURE POOLING
THERE...BUT LEX AND SDF SHOULD REMAIN UNRESTRICTED AS THE DEWPOINTS
DROP BEHIND THE FRONT. CONFIDENCE IS MODERATE AT BEST...SINCE THE
LACK OF ONGOING CONVECTION ON THE FRONT MAY MEAN THAT IT WILL HANG
UP FARTHER NORTH THAN CURRENTLY ADVERTISED.
VFR CONDITIONS AND WEST WINDS JUST BELOW 10 KT THROUGH THE DAY ON
TUESDAY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
SHORT TERM........MJ
LONG TERM.........BJS
AVIATION..........RAS
Hazardous weather outlook, Aug 3, 2:54 PM EST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT MON AUG 3 2015
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-042000-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE...
HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY
354 PM EDT MON AUG 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE OUTLOOK AREA. THE HIGHEST RISK OF THUNDERSTORMS
WILL GENERALLY BE FOUND EAST OF THE INTERSTATE 65 CORRIDOR. THE
STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...HAIL AND TORRENTIAL RAINFALL IN ADDITION TO FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED MAINLY NON SEVERE THUNDERSTORMS ARE EXPECTED FOR THE
NEXT SEVERAL DAYS AS A COLD FRONT SLOWLY PUSHES THROUGH THE
REGION. THE BEST CHANCE FOR THE MOST WIDESPREAD THUNDERSTORMS
WILL BE ON WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
MJ/BJS/CEA
In the hours before
Special weather statement, Aug 3, 6:27 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT MON AUG 3 2015
KYZ037-040000-
HARRISON-
727 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARRISON COUNTY...
AT 727 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLIAMSTOWN...MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CYNTHIANA...BRECKINRIDGE...BERRY...COLVILLE...RUTLAND...VENUS...
SUNRISE...ODDVILLE...RENAKER...ROBINSON...CLAYSVILLE...US ROUTE 62 AT
STATE ROUTE 19...BOYD...ANTIOCH...KELAT...POINDEXTER...GARNETT AND
COLEMANSVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3838 8418 3835 8423 3847 8455 3848 8455
3850 8453 3851 8449 3854 8448 3853 8446
3854 8443 3857 8441 3858 8421 3858 8420
3857 8420 3856 8422 3855 8421 3855 8416
3850 8418 3850 8416 3849 8417 3848 8414
TIME...MOT...LOC 2327Z 293DEG 31KT 3857 8449
RASSpecial weather statement, Aug 3, 6:56 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM EDT MON AUG 3 2015
KYZ037-043-040030-
HARRISON-NICHOLAS-
756 PM EDT MON AUG 3 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NICHOLAS AND NORTHERN
HARRISON COUNTIES...
AT 755 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR CYNTHIANA...
MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CARLISLE...BERRY...MORNING GLORY...MYERS...VENUS...ODDVILLE...
MOOREFIELD...US ROUTE 62 AT STATE ROUTE 19...ANTIOCH...POINDEXTER...
GARNETT...COLEMANSVILLE...ELLISVILLE...HOOKTOWN...SUNRISE...
HEADQUARTERS...PLEASANT VALLEY...ROBINSON...SPROUT AND CLAYSVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3824 8393 3851 8451 3851 8449 3854 8448
3854 8443 3857 8441 3858 8420 3855 8421
3855 8416 3852 8418 3849 8417 3843 8400
3842 8400 3844 8397 3836 8392 3836 8389
3835 8390 3836 8387 3831 8383
TIME...MOT...LOC 2355Z 293DEG 30KT 3848 8424
RASEvent by event
9 thunderstorm wind, 1 flash flood, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Harrison
- When
- August 3, 7:08 PM EST
- Where
- Harrison County, Avena
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.500, -84.250
A Harrison County law enforcement official reported that trees were down in the area.
Flash Flood, Bourbon
- When
- August 3, 9:45 PM EST
- Where
- Bourbon County, 0.69 mi S of Little Rock to 0.53 mi S of Little Rock
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.190, -84.050
A Bourbon County law enforcement official reported high water flowing over Cane Ridge Road near Little Rock Christian Church.
Thunderstorm Wind, Jefferson
- When
- August 4, 6:46 PM EST
- Where
- Jefferson County, 1.48 mi SSE of Valley Station
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.100, -85.860
A broadcast meteorologist relayed a report of a large tree snapped off.
Thunderstorm Wind, Jefferson
- When
- August 4, 6:46 PM EST
- Where
- Jefferson County, 0.54 mi E of Valley Station
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.120, -85.860
An off-duty NWS employee relayed a report of a tree snapped off along Johnsontown Road near Highway 31W.
Thunderstorm Wind, Jefferson
- When
- August 4, 6:50 PM EST
- Where
- Jefferson County, 1.49 mi NNE of Orell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.090, -85.870
An off-duty NWS employee reported that a large tree was snapped on Leemont Drive.
Thunderstorm Wind, Bullitt
- When
- August 4, 7:00 PM EST
- Where
- Bullitt County, 1.09 mi W of Brooks
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.070, -85.720
A broadcast media meteorologist relayed a report of trees down in the Brooks area.
Thunderstorm Wind, Bullitt
- When
- August 4, 7:05 PM EST
- Where
- Bullitt County, 0.54 mi E of Salt River
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.970, -85.710
A trained spotter reported trees down along Beech Grove Road.
Thunderstorm Wind, Bullitt
- When
- August 4, 7:07 PM EST
- Where
- Bullitt County, 3.01 mi SE of Gap in Knob
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.990, -85.660
The Bullitt County emergency manager reported trees and power lines down throughout the area.
Thunderstorm Wind, Bullitt
- When
- August 4, 7:08 PM EST
- Where
- Bullitt County, 2.18 mi E of Hubers
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 38.030, -85.660
The Bullitt County emergency manager reported a large tree down on power lines along Bells Mill Road.
Thunderstorm Wind, Spencer
- When
- August 4, 7:22 PM EST
- Where
- Spencer County, 0.88 mi SW of Elk Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.090, -85.380
An off-duty NWS employee reported 1 large tree down along with several large limbs down. Some of the trees were blocking the roadway.
Flood, Larue
- When
- August 5, 2:20 PM EST
- Where
- Larue County, 3.34 mi W of Barren Run to 3.15 mi SW of Eagle Mills
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.528, -85.880
An off-duty NWS employee reported water flowing over US 31W, but the road remained passable.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Hampshire, August 3, 20152 deaths · 32 injured · 1 in hail · 21 events
- Heat in Kansas, August 3, 20151 death · 1 event
- Hail and Damaging Winds in Pennsylvania, August 3, 2015$111,000 · 2.5 in hail · 53 events
- Lightning Strike in Michigan, August 3, 2015$300,000 · 1 event
- Hail and Damaging Winds in Ohio, August 3, 2015$42,000 · 2 in hail · 40 events
- Flood in Texas, August 3, 2015$250,000 · 1 event
- Flash Flooding and Damaging Winds in Kentucky, August 3, 2015$54,000 · 78 kt wind · 26 events
- Hail and Damaging Winds in New Mexico, August 3, 20151 injured · $30,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Pennsylvania, August 3 to 4, 2015$16,000 · 1 in hail · 14 events
- Hail and Damaging Winds in New York, August 3, 20151 in hail · 20 events
- Hail and Damaging Winds in Vermont, August 3, 2015$12,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Maine, August 3, 20151 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587095, 587078, 587045, 587046, 587047, 587048, 587049, 587050, 587051, 587052, 587094.